Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 12, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Oct 26, 2010, 7:04 AM CDT for 14 counties in Kansas. It took effect at Oct 26, 2010, 9:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2010, 7:04 AM CDT (12:04 UTC)
- In effect from
- Oct 26, 2010, 9:00 AM CDT
- Expired
- Oct 26, 2010, 3:38 PM CDT
- In force
- 7 hr
- Issued by
- NWS Topeka, KS
Counties Brown County, KS, Clay County, KS, Cloud County, KS, Douglas County, KS, Jackson County, KS, Jefferson County, KS, Marshall County, KS, Nemaha County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 50 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
830 WWUS73 KTOP 261204 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 704 AM CDT TUE OCT 26 2010 ...STRONG WINDS TO AFFECT THE REGION... .A POWERFUL STORM SYSTEM OVER THE NORTHERN PLAINS WILL CAUSE STRONG WIND GUSTS AS HIGH AS 45 TO 50 MPH ACROSS NORTHEAST KANSAS. THESE WINDS WILL QUICKLY INCREASE AFTER SUNRISE THIS MORNING...AND SHOULD BEGIN TO DECREASE BY MID AFTERNOON. KSZ008>012-020>024-026-038>040-262100- /O.NEW.KTOP.WI.Y.0012.101026T1400Z-101026T2100Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...TOPEKA...LAWRENCE 704 AM CDT TUE OCT 26 2010 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * WIND GUSTS WILL QUICKLY INCREASE AFTER SUNRISE THIS MORNING AND WILL REMAIN STRONG THROUGH MUCH OF THE AFTERNOON. * SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE LIKELY TODAY. * IMPACTS...TRAVEL TO THE NORTH OR SOUTH WILL BE HAZARDOUS TODAY GIVEN THE STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
2 follow-up statements
263 WWUS73 KTOP 261740 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1240 PM CDT TUE OCT 26 2010 ...STRONG WINDS ACROSS NORTHEAST KANSAS... .A POWERFUL STORM SYSTEM OVER THE NORTHERN PLAINS WILL CAUSE STRONG WIND GUSTS UP TO 45 MPH ACROSS NORTHEAST KANSAS THROUGH 4 PM. KSZ008>012-020>024-026-038>040-262100- /O.CON.KTOP.WI.Y.0012.000000T0000Z-101026T2100Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...TOPEKA...LAWRENCE 1240 PM CDT TUE OCT 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * OCCASIONAL WIND GUSTS NEAR 45 MPH WILL BE POSSIBLE THIS AFTERNOON. * SUSTAINED WEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH. * IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. UNSECURED OBJECTS WILL LIKELY BE BLOWN BY THESE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
893 WWUS73 KTOP 262038 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 338 PM CDT TUE OCT 26 2010 ...WIND ADVISORY IS CANCELLED... .WEST WINDS HAVE WEAKENED TO 15 TO 25 MPH WITH GUSTS NEAR 30 MPH ACROSS NORTHEAST KANSAS. WINDS WILL CONTINUE TO GRADUALLY DECREASE THROUGH THE AFTERNOON AND INTO THIS EVENING. KSZ008>012-020>024-026-038>040-262145- /O.CAN.KTOP.WI.Y.0012.000000T0000Z-101026T2100Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...TOPEKA...LAWRENCE 338 PM CDT TUE OCT 26 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND ADVISORY. WEST WINDS HAVE WEAKENED TO 15 TO 25 MPH WITH GUSTS NEAR 30 MPH ACROSS NORTHEAST KANSAS. WINDS WILL CONTINUE TO GRADUALLY DECREASE THROUGH THE AFTERNOON AND INTO THIS EVENING...REMAINING BELOW WIND ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Oct 26, 6:23 AM CDT, 41 minutes earlier.
Area forecast discussion, Oct 26, 6:23 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 623 AM CDT TUE OCT 26 2010 ...UPDATE TO AVIATION... .DISCUSSION... SHORT TERM (TODAY AND TONIGHT)... A SIGNIFICANT STORM SYSTEM CONTINUES TO DEEPEN OVER THE NORTH CENTRAL STATES THIS MORNING. THE CURRENT 972 HPA LOW PRESSURE CENTER WAS LOCATED OVER MINNESOTA WITH A SHARP COLD FRONT EXTENDING SOUTH THROUGH CENTRAL IOWA...MISSOURI...AND INTO WESTERN ARKANSAS. RAPID PRESSURE RISES IN THE WAKE OF THE FRONT AND THE CONTINUED DEEPENING OF THE LOW HAVE CREATED AN IMPRESSIVE PRESSURE GRADIENT ACROSS THE REGION WITH A 6 HPA DIFFERENCE ACROSS THE TOP CWA ALONE. THIS GRADIENT HAS CAUSED WIND GUSTS TO REMAIN IN THE 20 TO 30 MPH RANGE OVERNIGHT. THE WIND AND MID LEVEL CLOUD COVER HAS HELPED KEEP MORNING LOWS IN THE MID TO UPPER 40S DESPITE IMPRESSIVE COLD ADVECTION ALOFT WITH THIS SYSTEM. TODAY WILL BE COOLER AND QUITE WINDY OUT OF THE WEST. EXPECT DEEP MIXING UP TO NEAR 800 HPA WITH A UNIDIRECTIONAL WIND PROFILE SUPPORTIVE OF TRANSPORTING A FEW 35 TO 40 MPH GUSTS TO THE SURFACE THROUGH EARLY AFTERNOON. EXPECT THE STRONGEST WINDS TO BE NORTH BUT THE ENTIRE CWA WILL SEE GUSTY CONDITIONS THROUGH THE DAY. FEEL THAT THE WINDS WILL REMAIN JUST BELOW WIND ADVISORY CRITERIA. HIGH TEMPERATURES IN THE LOWER TO MIDDLE 60S ARE FORECAST BASED ON MIXING APPROX 7C 850 TEMPS TO THE SFC. WILL ALSO NEED TO CLOSELY MONITOR RH VALUES TODAY AS MIN RH IS FORECAST TO BE AROUND 20 PERCENT OVER NORTH CENTRAL KANSAS. WITH THE WINDS PRESENT AND DRY 1 HOUR FUELS...FIRE DANGER WILL BE ELEVATED WITH RED FLAG CRITERIA POSSIBLY BEING MET IF RH SHOULD DROP LOWER THAN CURRENTLY FORECAST. WINDS WILL TAPER QUICKLY BY 23Z WITH OVERNIGHT LOWS DROPPING INTO THE UPPER 30S AND LOWER 40S. BARJENBRUCH LONG TERM (WEDNESDAY THROUGH MONDAY)... FOR THE PERIOD WEDNESDAY THROUGH MONDAY...WEDNESDAY WILL START OUT WINDY AS THE DEEP UPPER LOW IN SOUTHERN ONTARIO SPINS JUST NORTH OF LAKE SUPERIOR. SURFACE PRESSURE GRADIENT WILL REMAIN TIGHT THROUGH ABOUT MID DAY BEFORE SLACKING OFF BY LATER IN THE AFTERNOON. FORECAST SOUNDINGS SUGGEST WIND GUSTS COULD APPROACH THE 35 TO 40 MPH RANGE THROUGH EARLY AFTERNOON BEFORE DECREASING. HIGHS WEDNESDAY WILL RANGE FROM THE LOW TO MID 60S. COLD AIR ADVECTION WEDNESDAY NIGHT WILL LEAD TO TEMPERATURES COOLING INTO THE MID 30S. LOWER BOUNDARY LAYER REMAINS MIXED THROUGH THE NIGHT SO NOT EXPECTING ANY WIDESPREAD FROST. SURFACE HIGH SLIDES SOUTHEAST ON THURSDAY WITH SURFACE WINDS BECOMING SOUTHWEST IN THE NORTH CENTRAL BY 00Z FRIDAY. HIGHS ON THURSDAY LOOK TO RANGE FROM THE UPPER 50S NORTHEAST TO THE MID 60S NORTH CENTRAL. WARM AIR ADVECTION FORECAST TO OCCUR ACROSS THE CWA THURSDAY NIGHT AS SURFACE TROUGH DEEPENS OVER THE WESTERN HIGH PLAINS. LOWS IN THE MID 30S TO LOWER 40S EXPECTED. A RIDGE IS FORECAST TO BUILD ACROSS THE CENTRAL PLAINS FRIDAY AND SATURDAY AHEAD OF A DEEPENING UPPER TROUGH MOVING INTO THE WESTERN U.S.. THE MODELS DIFFER WITH THE EJECTION THE OF UPPER TROUGH OUT OF THE FOUR CORNERS AND ACROSS THE PLAINS IN THE SUNDAY AND MONDAY PERIOD. THE NEW 00Z ECMWF IS ABOUT 36 HOURS FASTER WITH AN INITIAL TROUGH MOVING THROUGH THE PLAINS THAN THE GFS. ON MONDAY THE DIFFERENCES ARE EVEN BIGGER WITH A WIDE MODEL SPREAD AND THUS RELUCTANT TO MAKE MUCH CHANGE TO CURRENT DRY FORECAST FOR MUCH OF THE AREA. MINOR CHANGES FROM PREVIOUS FORECAST FOR TEMPERATURES ON SATURDAY OTHERWISE LITTLE CHANGE. 53 && .AVIATION... WINDS WILL BE THE MAIN ISSUE TODAY AS VFR CONDITIONS ARE EXPECTED THROUGH THE TAF. EXPECT WESTERLY GUSTS TO INTENSIFY BY 15Z INTO THE 30 TO 38 KT RANGE. GUSTS WILL LIKELY DECREASE BY 3 TO 5 KTS AFTER 19Z AND WINDS WILL DROP SHARPLY TO 5 TO 10 KTS AFTER 23Z. WILL HAVE TO MONITOR FOR LLWS POTENTIAL TONIGHT. DID NOT INCLUDE A LLWS GROUP AT THIS TIME AS IT WILL DEPEND ON EVENTUAL SFC WIND STRENGTH. BARJENBRUCH && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 26, 4:30 AM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 430 AM CDT TUE OCT 26 2010 KSZ008>012-020>024-026-034>040-054>056-058-059-270930- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 430 AM CDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. VERY HIGH FIRE DANGER EXISTS ACROSS MUCH OF THE OUTLOOK AREA TODAY. RELATIVE HUMIDITY VALUES AROUND 25 PERCENT...ALONG WITH CURED GRASSES AND STRONG AND GUSTY WEST WINDS WILL EXACERBATE FIRE SPREAD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. VERY HIGH FIRE DANGER CONDITIONS WILL AGAIN BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA ON WEDNESDAY. RELATIVE HUMIDITY VALUES AROUND 25 PERCENT...ALONG WITH CURED GRASSES AND STRONG AND GUSTY WEST WINDS WILL EXACERBATE FIRE SPREAD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.